MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" SMALLBORE EXT SET W/MICROCLAVE®, MICROCLAVE® T-CONNECTOR, CLAMP, ROTATING LUE; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" SMALLBORE EXT SET W/MICROCLAVE®, MICROCLAVE® T-CONNECTOR, CLAMP, ROTATING LUE; STOPCOCK, I.V. SET
Model Number Z1120
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device, a probable cause is unable to be determined.
 
Event or Problem Description
The event occurred on an unspecified saturday evening and involved a 7" smallbore ext set w/microclave®, microclave® t-connector, clamp, rotating luer.The customer reported that the intravenous (iv) tubing was leaking which resulted in blood loss on a neonate in icn 08.It was stated that the nurse went to give medications at 8 pm and saw that a small amount of total parental nutrition (tpn) and blood mixture had collected in the small tray in the patient's bed.Upon further investigation of the tubing and connections, the connections were found to be tight, but the fluids and blood were leaking at the hub.The device was then switched out and the neonatal nurse practitioner (nnp) was notified.About an hour later, the patient's blood pressure dropped and the nnp was notified again.A bolus of medication was then administered.The staff took the giraffe apart down to the area near the fan and they found a decent amount of blood and tpn that had accumulated there.All of the leakage was not initially visible because the connection was towards the bottom of the mattress and some leakage was later found in between parts of the patient¿s bed.The patient required a blood transfusion.The physician arrived to check on the baby and upon further investigation at that time, it was confirmed again that the connector was leaking.There was patient involvement and no harm.

Brand Name
7" SMALLBORE EXT SET W/MICROCLAVE®, MICROCLAVE® T-CONNECTOR, CLAMP, ROTATING LUE
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key12819243
Report Number9617594-2021-00297
Device Sequence Number11958876
Product Code FMG
UDI-Device Identifier00887709022409
UDI-Public(01)00887709022409(17)260501(10)5353139
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberZ1120
Device Catalogue NumberZ1120
Device Lot Number5353139
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIRAFFE INCUBATOR, MFR UNK; UNSPECIFIED TPN, MFR UNK
Patient SexUnknown